Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Hastings, NE

June 2, 2008Nuckolls County, Webster County, Nebraska; Jewell County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 2, 2008, 8:01 AM CDT for Nuckolls County, Webster County, Nebraska; Jewell County, Smith County, Kansas. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2008, 8:01 AM CDT (13:01 UTC)
Expired
Jun 2, 2008, 8:45 AM CDT
In force
44 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Jewell County, KS, Smith County, KS, Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 8:25 AM CDTHAIL 0.756 N Esbon, KSPEA TO DIME SIZE HAIL. WIND GUSTS ESTIMATED 40 TO 50 MPH.
Jun 2, 8:27 AM CDTHAIL 0.88Burr Oak, KSHEAVY RAIN AND MINOR STREET FLOODING. 1.56 INCHES OF RAIN BETWEEN 7 AND 9 AM.
Jun 2, 8:30 AM CDTHAIL 1Lebanon, KSPEA TO QUARTER SIZE HAIL AND 0.90 OF RAIN
Jun 2, 8:30 AM CDTHAIL 1Lebanon, KS
Jun 2, 8:38 AM CDTHAIL 1Lebanon, KSPEA TO QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 7:49 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 021301
SVRGID
KSC089-183-NEC129-181-021345-
/O.NEW.KGID.SV.W.0101.080602T1301Z-080602T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
801 AM CDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS
  EXTREME SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 845 AM CDT

* AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM GUIDE ROCK TO 9 MILES NORTHWEST OF
  LEBANON TO 12 MILES NORTHWEST OF SMITH CENTER...OR ALONG A LINE
  EXTENDING FROM 38 MILES SOUTH OF HASTINGS TO 39 MILES EAST OF
  PHILLIPSBURG TO 23 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING
  SOUTHEAST AT 52 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SMITH CENTER...LEBANON...ESBON AND BURR OAK BY 815 AM CDT
  IONIA BY 840 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
      3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1301Z 300DEG 45KT 4003 9838 3993 9861
          3989 9893

$$
3 follow-up statements
000 
WWUS53 KGID 021316
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 AM CDT MON JUN 2 2008

KSC089-183-NEC129-181-021345-
/O.CON.KGID.SV.W.0101.000000T0000Z-080602T1345Z/
SMITH KS-JEWELL KS-WEBSTER NE-NUCKOLLS NE-
816 AM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EXTREME SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER...WESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES...

AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF GUIDE
ROCK TO 7 MILES NORTH OF LEBANON TO 6 MILES NORTH OF BELLAIRE TO 7
MILES NORTHWEST OF SMITH CENTER...OR ALONG A LINE EXTENDING FROM 39
MILES SOUTH OF HASTINGS TO 40 MILES NORTHWEST OF BELOIT TO 37 MILES
EAST OF PHILLIPSBURG TO 27 MILES EAST OF PHILLIPSBURG...MOVING
SOUTHEAST AT 28 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SMITH CENTER BY 825 AM CDT
  LEBANON AND BELLAIRE BY 830 AM CDT
  ESBON BY 835 AM CDT
  BURR OAK BY 840 AM CDT

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
      3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1316Z 304DEG 25KT 4000 9840 3989 9856
          3987 9861 3985 9881

$$
000 
WWUS53 KGID 021325
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
825 AM CDT MON JUN 2 2008

KSC089-183-NEC129-181-021345-
/O.CON.KGID.SV.W.0101.000000T0000Z-080602T1345Z/
SMITH KS-JEWELL KS-WEBSTER NE-NUCKOLLS NE-
825 AM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EXTREME SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER...WESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES...

AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BURR OAK TO
LEBANON TO SMITH CENTER...OR ALONG A LINE EXTENDING FROM 37 MILES
NORTH OF BELOIT TO 34 MILES NORTHWEST OF BELOIT TO 35 MILES NORTHWEST
OF BELOIT TO 30 MILES EAST OF PHILLIPSBURG...MOVING SOUTHEAST AT 34
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ESBON AND BURR OAK BY 830 AM CDT
  IONIA BY 845 AM CDT

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
      3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1325Z 308DEG 29KT 3994 9831 3983 9847
          3981 9852 3979 9872

$$
000 
WWUS53 KGID 021338
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
835 AM CDT MON JUN 2 2008

KSC089-183-NEC129-181-021345-
/O.CON.KGID.SV.W.0101.000000T0000Z-080602T1345Z/
SMITH KS-JEWELL KS-WEBSTER NE-NUCKOLLS NE-
835 AM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EXTREME SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER...WESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES...

AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEBANON...OR 38 MILES NORTHWEST OF BELOIT...MOVING
SOUTHEAST AT 37 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEBANON AND GUIDE ROCK BY 840 AM CDT
  ESBON BY 845 AM CDT

A SECOND SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF BURR OAK AND 
WILL MOVE SOUTHEAST AT 35 MPH. THIS STORM IS ALSO CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL IN AND NEAR BURR OAK.

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.

LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
      3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1335Z 306DEG 33KT 3986 9858

$$

EWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:50 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 2, 6:50 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
650 AM CDT MON JUN 2 2008

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
TERMINAL AREA THROUGH MID TO LATE MORNING. SHOULD SEE LIGHT RAIN
CONTINUE DURING THE MAJORITY OF THIS TIME...WITH SOME STRONGER
THUNDERSTORMS THAT HAVE DEVELOPED TO THE SOUTHWEST THEN LIKELY MOVING
THROUGH THIS MORNING AS WELL AS THEY CONTINUE TO PUSH TO THE
NORTHEAST. EXPECTING THE PRECIPITATION TO MOVE OUT BY LATE MORNING
WITH DRY CONDITIONS THEN EXPECTED TO HOLD THROUGH THE AFTERNOON
HOURS. HOWEVER...ADDITIONAL THUNDERSTORMS SHOULD MOVE INTO THE
TERMINAL AREA DURING THE EVENING HOURS AND SOME OF THESE MAY BE
STRONG OR SEVERE.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT MON JUN 2 2008/

DISCUSSION...ACTIVE NEXT 24 HOURS EXPECTED ACROSS SOUTH CENTRAL
NEBRASKA INTO NORTH CENTRAL KANSAS AS A STRONG TO SEVERE MCS SLIDING
ACROSS THE AREA THIS MORNING...LOOKS TO BE FOLLOWED BY ADDITIONAL
MORE DISCRETE CONVECTION THIS LATE AFTERNOON TO EVENING.

FIRST ISSUE TO RESOLVE INVOLVES THE CURRENT MCS AND ITS
PROPAGATION TO THE SOUTHEAST. BASED ON CURRENT TRENDS THE MCS IS
FOLLOWING THE NOSE OF A 40 TO 45 KT LLJ TO THE SOUTHEAST ALONG THE
NORTHERN EDGE OF THE 850MB THETA/E RIDGE AXIS...BUT THE JET IS
SHOWN TO WEAKEN BY 09Z TO 12Z. AT THIS POINT EXPECT THE MCS WILL
BEGIN TO INTERACT WITH STRONG 850MB THETA/E ADVECTION JUST NORTH
OF THE RETURNING WARM FRONT. THIS SHOULD SHIFT THE STORM PROPAGATION
MORE TO THE EAST...MAINLY ALONG AND NORTH OF A HOLDREGE TO HEBRON LINE.
EXPECT THIS WILL ALLOW THE MCS TO EXIT THE CWA BY NO LATER THAN
LATE MORNING.

THE LATE MORNING TO MID AFTERNOON TIME PERIOD THEN LOOK DRY AS
WEAK SHORT WAVE RIDGING TAKES HOLD OF THE REGION. NONETHELESS...MANY
QUESTIONS EXIST AS THE MODELS ATTEMPT TO PUSH A WARM FRONT
NORTHWARD INTO NORTHERN KANSAS BY LATE MORNING ALTHOUGH ITS
PROGRESS MAY BE HALTED IF THE CURRENT MCS KICKS OUT A STRONG
OUTFLOW BOUNDARY TO IMPEDE THE FRONTS RETURN NORTHWARD. WILL
GAMBLE AT THIS POINT THAT ANY OUTFLOW KICKED OUT BY THIS MCS WILL
BECOME DIFFUSE AND MIX OUT SUCH THAT THE WARM FRONT WILL STILL
SLIDE INTO NORTHERN KANSAS. THIS WILL THEN SET THE STAGE FOR
CONVECTION TO INITIALLY DEVELOP OVER THE HIGH PLAINS BY MID
AFTERNOON BUT THEN SLIDE EAST INTO FORECAST AREA BY EARLY EVENING.
UNDER THIS SCENARIO...WITH EFFECTIVE BULK SHEAR IN EXCESS OF 50
KNOTS AND ML CAPES IN EXCESS OF 2000-3000 J/KG ACROSS THE FORECAST
AREA...ANY CONVECTION MOVING INTO THE CWA MAY LIKELY BE IN THE
FORM OF A SUPERCELL. WITH SIGTOR VALUES SHOWN TO EXCEED 3 DURING
THE LATE AFTERNOON TO EARLY EVENING...TORNADOES WILL ALSO BE
POSSIBLE. WILL PLAY UP HWO FOR SEVERE WEATHER EVENT MAINLY THIS
EVENING INCLUDING HAIL...DAMAGING WINDS AND TORNADOES. HIGH
TEMPERATURES WILL ALSO BE VERY TRICKY ON MONDAY GIVEN ALL OF THE
POSSIBLE BOUNDARY SCENARIOS...BUT WILL AIM FOR HIGHS IN THE UPPER
70S NEAR ORD...TO THE MID TO UPPER 80S ACROSS NORTH CENTRAL
KANSAS.

AS THE AREA HEADS INTO THE MID EVENING TO OVERNIGHT HOURS IT
APPEARS ONE OR TWO CONVECTIVE SYSTEMS MAY EVOLVE FROM DISCRETE
CONVECTION ACROSS THE HIGH PLAINS AS THE NOSE OF A 50 TO 60 KT LLJ
IS SHOWN TO BE ACROSS THE FORECAST AREA.  SEVERE THREAT BY THIS
POINT WILL SHIFT TO DAMAGING WINDS AND LOCALLY HEAVY RAIN ALTHOUGH
LARGE HAIL WILL REMAIN POSSIBLE AS WELL.  EXPECT ONE OF THESE
SYSTEMS WILL LINGER ACROSS THE CWA INTO THE MORNING HOURS ON
TUESDAY. ALTHOUGH SEVERE THREAT SHOULD FADE BY THIS POINT...HEAVY
RAIN COULD PRODUCE SOME SERIOUS HYDROLOGICAL ISSUES. WILL HOLD OFF
ON ISSUING A FLOOD WATCH AT THIS POINT...BUT THE DAY CREW WILL
NEED TO REEVALUATE THIS TIME FRAME FOR FLOOD POTENTIAL.

THE MAIN ISSUE WITH THESE CONVECTIVE SYSTEMS WILL BE ANY LARGE
OUTFLOW PUSHING THE FRONT BACK SOUTH INTO THE TEXAS PANHANDLE TO
NORTHEAST KANSAS BY TUESDAY MORNING. ANTICIPATE THIS WILL PUSH THE BEST
CHANCE OF THUNDERSTORMS TO THE SOUTH AND WEST DURING THE LATE
MORNING TO AFTERNOON HOURS...ALTHOUGH A STRAY WEAK THUNDERSTORM
MAY BE POSSIBLE GIVEN LEFT FRONT QUAD OF UPPER JET STREAK BEING
ACROSS THE REGION. HOWEVER...THE FOCUS FOR STRONGER CONVECTION
SHIFTS INTO THE LATE EVENING TO OVERNIGHT HOURS TUESDAY NIGHT. THE
NORTHWESTERN CORNER OF THE FORECAST AREA WILL BE THE MAIN FOCUS
DURING THIS TIME FRAME IN RESPONSE TO A 40 KT LLJ NOSING INTO THE
NEBRASKA SANDHILLS. BOTH THE NAM AND GFS DEVELOP A LARGE MCS OVER
NORTHEAST COLORADO BY LATE EVENING AND SHIFT IT INTO THE SANDHILLS
DURING THE OVERNIGHT HOURS. IN THEORY THIS WOULD LEAVE THE BEST CHANCE
FOR THUNDERSTORMS NORTH OF A LEXINGTON TO ORD LINE BUT WILL LEAVE
A SLIGHT CHANCE FOR THE REMAINDER OF THE AREA IN CASE THE LLJ
FORMS FURTHER TO THE SOUTHEAST.

ALL FOCUS THEN SHIFTS TOWARD WEDNESDAY AS A LARGE UPPER WAVE BEGINS
TO CUT OFF AND DIG INTO THE INTERMOUNTAIN WEST REGION. THIS WILL
LEAVE AN ACTIVE SOUTHWEST FLOW REGIME WITH AN 80 TO 120 KT UPPER
JET STREAK NOSING INTO THE CENTRAL PLAINS. IN RESPONSE TO THIS
WAVE...A DEEP AREA OF LOW PRESSURE IS SHOWN TO DEVELOP ACROSS THE
CENTRAL HIGH PLAINS WITH A WARM FRONT EXTENDING EAST NEAR THE
KANSAS...NEBRASKA BORDER WHILE A DRYLINE PUSHES INTO CENTRAL
KANSAS WITH THE TRIPLE POINT SHOWN TO BE ACROSS NORTH CENTRAL
KANSAS. BOTH THE NAM AND GFS PRODUCE HIGH TO EXTREME INSTABILITY
NORTH OF THIS FRONT WITH CAPE VALUES OF 2000 TO 4000 J/KG. THIS
INSTABILITY ALONG WITH EFFECTIVE BULK SHEAR EXCEEDING 60 KNOTS AND
EFFECTIVE SRH EXCEEDING 200 OVER A LARGE AREA NORTH OF THE FRONT
HAS ALL OF THE SIGNS FOR A TORNADIC OUTBREAK. THIS SCENARIO LOOKS
VERY SIMILAR TO THE TORNADIC OUTBREAK OF MAY 22 2004 AND WILL
BEGIN TO PLAY UP THE WORDING IN THE HWO. OBVIOUSLY THIS TIME FRAME
WILL HAVE TO BE WATCHED VERY CLOSELY OVER THE NEXT 48 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 2, 5:35 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
535 AM CDT MON JUN 2 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
535 AM CDT MON JUN 2 2008

...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE LATE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS MORNING AS AN
ONGOING CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL SLIDE
MAINLY ACROSS SOUTH CENTRAL NEBRASKA THROUGH MID MORNING. LARGE
HAIL UP TO THE SIZE OF QUARTERS...DAMAGING WINDS UP TO 60 MPH AND
LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS FROM THESE STORMS.

A MODERATE THREAT OF SEVERE THUNDERSTORMS WILL THEN EXIST LATE
THIS AFTERNOON TO EVENING. THE HIGHEST THREAT OF SEVERE WEATHER
WILL EXIST ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY
SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS
GENERALLY NORTH OF HIGHWAY 24. THUNDERSTORMS ARE EXPECTED TO
INITIALLY DEVELOP BY MID AFTERNOON OVER THE HIGH PLAINS BUT WILL
THEN SPREAD EAST INTO THE OUTLOOK AREA DURING THE EVENING HOURS.
STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE
AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH
LARGE HAIL UP TO THE SIZE OF SOFTBALLS AND DAMAGING WINDS IN
EXCESS OF 60 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE
FAVORABLE FOR ONE OR TWO TORNADOES. HEAVY RAIN MAY ALSO PRODUCE
SOME AREAS OF FLASH FLOODING DURING THE LATE EVENING TO OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY INTO TUESDAY NIGHT.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

ANOTHER SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS THEN LOOKS
POSSIBLE WEDNESDAY AFTERNOON TO EVENING ACROSS THE OUTLOOK AREA AS
A WARM FRONT IS SHOWN TO STALL NEAR THE KANSAS...NEBRASKA BORDER.
LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES...SOME
STRONG...ALL LOOK POSSIBLE.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA ON
THURSDAY BUT WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 5 PM THIS AFTERNOON AND
LASTING INTO EVENING OVER SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 2, 7:17 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
717 AM CDT MON JUN 2 2008

NEZ073-074-083-084-021245-
FRANKLIN-HARLAN-KEARNEY-PHELPS-
717 AM CDT MON JUN 2 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
  KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HOLDREGE.

AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AXTELL...OR 12 MILES EAST OF HOLDREGE...AND
MOVING EAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MINDEN BY 730 AM CDT
  UPLAND BY 735 AM CDT
  NORMAN BY 740 AM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 2, 7:24 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
724 AM CDT MON JUN 2 2008

KSZ007-NEZ086-021300-
JEWELL-NUCKOLLS-
724 AM CDT MON JUN 2 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  SOUTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSTWICK...OR 37 MILES NORTH OF BELOIT...AND
MOVING EAST AT 46 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SUPERIOR BY 730 AM CDT
  HARDY BY 740 AM CDT

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 2, 7:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
728 AM CDT MON JUN 2 2008

NEZ075>077-085-086-021300-
ADAMS-CLAY-FILLMORE-NUCKOLLS-WEBSTER-
728 AM CDT MON JUN 2 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  EXTREME SOUTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...OR 21 MILES SOUTH OF HASTINGS...
AND MOVING EAST AT 47 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  NELSON BY 735 AM CDT
  EDGAR BY 745 AM CDT
  OAK BY 750 AM CDT

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 2, 7:48 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
748 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             SUPERIOR                40.02N 98.07W
06/02/2008  E0.75 INCH       NUCKOLLS           NE   CO-OP OBSERVER

&&

FAY
Local storm report, Jun 2, 7:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
756 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             3 SW SUPERIOR           39.99N 98.11W
06/02/2008  M1.25 INCH       JEWELL             KS   PUBLIC

&&

DOXEY
Local storm report, Jun 2, 7:58 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
758 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             13 NE MANKATO           39.92N 98.03W
06/02/2008  E2.75 INCH       JEWELL             KS   PUBLIC

            BASEBALL SIZE HAIL NEAR WEBBER

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:53 PM CDTSevere Thunderstorm WarningGIDSherman, Valley37 min
Jun 1, 9:27 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman35 min
Jun 1, 9:31 PM CDTSevere Thunderstorm WarningGIDSherman31 min
Jun 2, 6:48 AM CDTSevere Thunderstorm WarningGIDAdams, Webster42 min
Jun 2, 7:30 AM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer45 min
Jun 2, 7:32 AM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps32 min
Jun 2, 8:21 AM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer, Webster54 min
Jun 2, 8:52 AM CDTFlash Flood WarningGIDNuckolls, Webster4 hr
Jun 2, 7:45 AM CDTSevere Thunderstorm WarningGIDJewell45 min
Jun 2, 8:45 AM CDTSevere Thunderstorm WarningGIDJewell, Smith28 min
Jun 2, 9:09 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell22 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.